Alert archive / California / Wind Advisories in 2008

Wind Advisory 19, NWS Las Vegas, NV

March 29, 2008San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 29, 2008, 9:17 AM PDT for San Bernardino County, California. It took effect at Mar 29, 2008, 4:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 9:17 AM PDT (16:17 UTC)
In effect from
Mar 29, 2008, 4:00 PM PDT
Expired
Mar 30, 2008, 12:00 AM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 291617
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 AM PDT SAT MAR 29 2008

CAZ523-292300-
/O.NEW.KVEF.WI.Y.0019.080329T2300Z-080330T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
917 AM PDT SAT MAR 29 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MUCH OF WESTERN SAN BERNARDINO COUNTY...WHICH IS IN
EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT.

WEST WINDS WILL INCREASE AGAIN THIS AFTERNOON...WITH WIDESPREAD
GUSTS OF 40 TO 50 MPH EXPECTED THROUGH THE EVENING HOURS. THE
WINDS WILL TAPER OFF A BIT AROUND MIDNIGHT...BUT LOCALLY GUSTY
WINDS COULD PERSIST ALL NIGHT IN FAVORED TERRAIN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
AREAS OF BLOWING DUST CAN SUDDENLY REDUCE VISIBILITY TO NEAR
ZERO. USE EXTRA CAUTION.

$$

MORGAN
2 follow-up statements
000 
WWUS75 KVEF 292124
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
224 PM PDT SAT MAR 29 2008

CAZ523-300700-
/O.CON.KVEF.WI.Y.0019.080329T2300Z-080330T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
224 PM PDT SAT MAR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR MUCH OF
WESTERN SAN BERNARDINO COUNTY.

WEST WIND GUSTS OF 30 TO 35 MPH WERE OCCURRING AT SEVERAL STATIONS
IN WESTERN SAN BERNARDINO COUNTY AS OF 2 PM. THESE WINDS WILL
INCREASE LATE THIS AFTERNOON...WITH WIDESPREAD GUSTS OF 40 TO 50
MPH EXPECTED THROUGH THE EVENING HOURS. THE WINDS WILL TAPER OFF A
BIT AROUND MIDNIGHT...BUT LOCALLY GUSTY WINDS COULD PERSIST ALL
NIGHT IN FAVORED TERRAIN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR
FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. AREAS OF BLOWING DUST CAN SUDDENLY REDUCE VISIBILITY TO
NEAR ZERO. USE EXTRA CAUTION.

$$

MORGAN
000 
WWUS75 KVEF 300637
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1137 PM PDT SAT MAR 29 2008


CAZ523-300745-
/O.EXP.KVEF.WI.Y.0019.000000T0000Z-080330T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1137 PM PDT SAT MAR 29 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE
WESTERN MOJAVE DESERT.

ALTHOUGH WEST WINDS BETWEEN 15 AND 25 MPH WITH LOCAL GUSTS TO NEAR
40 MPH WILL CONTINUE TO BE SEEN ACROSS THE WESTERN PORTION OF THE
MOJAVE DESERT OVERNIGHT...WIDESPREAD WINDS GUSTING TO OVER 40 MPH
ARE NOT EXPECTED FOR THE REST OF TONIGHT. THUS THE WIND ADVISORY
WILL EXPIRE AS OF MIDNIGHT PDT TONIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:50 AM PDT, 5 hours 27 minutes earlier.

Area forecast discussion, Mar 29, 3:50 AM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 AM PDT SAT MAR 29 2008

.SYNOPSIS...A SERIES OF STORMS WILL IMPACT THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN THROUGH THE END OF MARCH AND INTO EARLY APRIL.
THERE WILL BE CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOW OVER THE
WEEKEND...MAINLY IN THE SOUTHERN GREAT BASIN...AND THE MOJAVE DESERT
WILL SEE BREEZY TO WINDY CONDITIONS. A STRONGER STORM COULD AFFECT
THE AREA AROUND THE MIDDLE OF NEXT WEEK.
&&

.SHORT TERM...SKIES ARE CLEAR ACROSS MOST OF THE AREA EARLY THIS
MORNING. THE ONLY EXCEPTION IS ALONG THE SIERRA CREST AS SATELLITE
SHOWS MOISTURE BANKING UP ALONG THE WEST SLOPE OF THE SOUTHERN
SIERRA. RADAR/SURFACE OBSERVATIONS DETECTING SOME VERY LIGHT SHOWERS
ACROSS THE CENTRAL VALLEY AND FOOTHILLS NEAR YOSEMITE. DONT BELIEVE
ANY OF THIS WILL SPILL OVER THE CREST INTO INYO COUNTY THIS MORNING.
STRONG UPPER LOW OVER FAR NORTHERN IDAHO THIS MORNING WILL SHIFT
EAST ACROSS MONTANA TODAY. THE ASSOCIATED COLD FRONT WILL STALL OUT
ACROSS CENTRAL NEVADA THIS AFTERNOON. SATELLITE SHOWS NEXT SYSTEM
RACING ACROSS THE EASTERN PACIFIC WITH LEADING EDGE OF HIGH CLOUDS
ALREADY APPROACHING THE NORTHERN CALIFORNIA COAST. THIS SYSTEM WILL
ACT TO RE-ENERGIZE THE STALLED OUT FRONT ACROSS CENTRAL NEVADA THIS
EVENING AS BOTH THE GFS/NAM DEPICT AN BROAD AREA OF ASCENT
DEVELOPING OVER THE FRONT. A BROAD AREA OF LIGHT SHOWERS DEVELOPS
ACROSS THE SOUTHERN SIERRA AND CENTRAL NEVADA TONIGHT. AS TROUGH
SWINGS THROUGH SOUTHERN NEVADA SUNDAY MODELS SAG AREA OF
PRECIPITATION SOUTH WITH MAIN AREA FOCUSED ON LINCOLN COUNTY. THE
SNOW LEVEL FINALLY DROPS TO AROUND 5500 FEET SUNDAY EVENING AFTER
MAIN BAND OF PRECIPITATION HAS OCCURRED. DUE TO COLD AIR ARRIVING
LATE AND NATURE OF NARROW BAND OF HEAVIER QPF FORECAST ACROSS
NORTHERN LINCOLN COUNTY DO NOT BELIEVE A WINTER WEATHER MESSAGE IS
WARRANTED. WEST WINDS CONTINUE TO FLIRT WITH ADVISORY CRITERIA
ACROSS FAR WESTERN SAN BERNARDINO COUNTY AS SEVERAL SITES CONTINUE
TO REPORT SEVERAL HOURS OF GUSTS NEAR 40 MPH. AS TROUGH SWINGS
ACROSS THE AREA SUNDAY SURFACE PRESSURE GRADIENT TIGHTENS ACROSS
WESTERN SAN BERNARDINO COUNTY. BASED ON THE CURRENT WINDS AND MODEL
GUIDANCE FOR KDAG SUNDAY AFTERNOON IT APPEARS A WIND ADVISORY WILL
BE NEEDED.

.LONG TERM...00Z MODELS CONTINUE TO SHOW A PACIFIC STORM SYSTEM
MOVING INTO THE SOUTHWESTERN CONUS WEDNESDAY. HOWEVER...THE PATTERN
IS FAIRLY CHAOTIC AND MODELS HAVE SOME MAJOR DIFFERENCES TO ADDRESS
BEFORE CONFIDENCE INCREASES. THE LATEST ECMWF HOLDS ONTO THE IDEA OF
A SPLIT FLOW PATTERN WITH A PROGRESSIVE SOUTHERN SYSTEM ADVANCING
ACROSS THE CWA WEDNESDAY AND THEN EAST BY THURSDAY. THE NORTHERN
SYSTEM LINGERS NORTH OF THE AREA INTO THURSDAY BEFORE ANOTHER SYSTEM
APPROACHES THE AREA FRIDAY AND MOVES IT EAST. THIS SOLUTION IS
SUPPORTED TO SOME DEGREE BY THE GEM WHICH FEATURES A PROGRESSIVE
SOUTHERN SYSTEM AND A CUTOFF LOW OVER EASTERN OREGON AND WESTERN
IDAHO. THE GFS WITH SUPPORT FROM MOST GFS ENSEMBLE MEMBERS MAINTAINS
ALL THE ENERGY IN THE SOUTHERN SYSTEM...PROGRESSING IT ACROSS THE
CWA WEDNESDAY AND THEN WELL EAST OF THE AREA THURSDAY. IT IS THEN
FOLLOWED BY RIDGING AND WARMING CONDITIONS ON FRIDAY. THE GRIDS
APPEAR TO DEPICT THE GFS SOLUTION THE BEST AND WAS FOLLOWED FOR THIS
EXTENDED FORECAST PACKAGE AS WELL.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AROUND 10 KTS EXPECTED
THROUGH THE MORNING HOURS INCREASING TO 10-20 KTS WITH HIGHER GUSTS
THIS AFTERNOON. SCATTERED TO BROKEN HIGH LEVEL CLOUDS ANTICIPATED
THIS AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM. STRONGER
SOUTHERLY WINDS EXPECTED LATE TONIGHT AND SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS GENERALLY BETWEEN 10 AND 15 KTS TO
CONTINUE THROUGH THE MORNING HOURS WITH OCCASIONAL HIGHER GUSTS.
WINDS WILL INCREASE THIS AFTERNOON BECOMING SUSTAINED 15-25 KTS IN
MOST AREAS. THE EXCEPTION IS IN SAN BERNARDINO COUNTY WHERE
SOUTHWEST WINDS WILL BE SUSTAINED 20 TO 30 KTS WITH GUSTS AROUND 40
KTS AT TIMES TODAY AND TONIGHT. SOME HIGH LEVEL CLOUDS ANTICIPATED
THIS MORNING BUT A NOTICEABLE INCREASE THIS AFTERNOON AND TONIGHT AS
A PACIFIC STORM SYSTEM APPROACHES THE REGION.
&&

.FIRE WEATHER...SURFACE DEWPOINTS HAVE RISEN OVER THE PAST 24 HOURS
AND WERE GENERALLY IN THE UPPER 20S TO LOWER 30S ACROSS THE AREA.
WITH COOLER TEMPERATURES AND SIMILAR SURFACE DEWPOINTS EXPECTED THIS
WEEKEND IT DOES NOT LOOK LIKE HUMIDITIES WILL FALL BELOW 15 PERCENT.
IT WILL STILL BE WINDY ACROSS WESTERN SAN BERNARDINO AND MOHAVE
COUNTIES SUNDAY WITH GUSTS EXPECTED TO EXCEED 35 MPH. DO NOT SEE THE
NEED FOR A FIRE WEATHER WATCH FOR SUNDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 29, 4:56 AM PDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 AM PDT SAT MAR 29 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-300800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
456 AM PDT SAT MAR 29 2008 /456 AM MST SAT MAR 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE TWO STORM SYSTEMS THAT WILL MAKE THEIR WAY ACROSS
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT SUNDAY THROUGH FRIDAY.
THE FIRST SYSTEM WILL PRODUCE RAIN AND SNOW SHOWERS ACROSS
SOUTHERN NEVADA SUNDAY...ALONG WITH STRONG WINDS ACROSS SAN
BERNARDINO AND SOUTHERN MOHAVE COUNTIES. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR EXTREME WESTERN SAN BERNARDINO COUNTY SUNDAY
AFTERNOON. THE SECOND SYSTEM WILL SPREAD SHOWERS ACROSS MUCH OF
THE AREA WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.